Drought, Wood
- When
- November 30, 12:00 AM CST to 11:59 PM CST
- Where
- Wood forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded farther south across Northeast Texas by the final day of November, and encompassed Wood and Upshur Counties, due to the significant deficits of rain observed since the final week of August. In fact, near record dry conditions were recorded during September, and only 3-4 inches of rain falling during the Fall months (September-October-November).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions expanded farther south across Northeast Texas by the final day of November, and encompassed Wood and Upshur Counties, due to the significant deficits of rain observed since the final week of August. In fact, near record dry conditions were recorded during September, and only 3-4 inches of rain falling during the Fall months (September-October-November). This resulted in a nearly 9 inch rainfall deficit for the Fall, which was about 25% of normal for this area. Thus, planting of winter wheat pastures were delayed or little growth had occurred, and stock ponds significantly receded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 11:19 PM CST, 41 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1119 PM CST Wed Nov 29 2017 .AVIATION... A slowing boundary across Northern Louisiana is resulting in some patchy dense fog forming ahead of it and we are seeing this at the MLU terminal with 1/4SM vsby restriction and VV003 Ceiling restrictions. Models are in descent agreement that eventually overnight the drier air will work into this terminal location so will prevail the 1/4SM FG and VV003 but with VFR conditions returning before sunrise tomorrow morning. Otherwise, thin cirrus is all that is noted and expected as we go through the remainder of the overnight hours. Look for light and variable winds overnight becoming NW less than 10kts during the day Thursday. 13 && .PREV DISCUSSION... /issued 1019 PM CST Wed Nov 29 2017/ DISCUSSION... Cooler/drier air continues to filter into the region as a cold front makes it way through. A few shwrs will remain possible for the next few hours across our extreme sern areas where low level moisture has a better foothold. Temps already down in the mid 40s across some of our nern areas despite some cloud cover, which puts them at or near previously fcst mins. Have adjusted temps down accordingly across these areas. Remainder of the fcst appears to be on track, so no other changes will be made attm. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 70 47 67 / 0 10 0 0 MLU 54 71 46 66 / 20 10 0 0 DEQ 41 66 39 65 / 0 10 0 0 TXK 48 68 44 64 / 0 10 0 0 ELD 49 68 43 64 / 10 10 0 0 TYR 43 69 46 68 / 0 10 0 0 GGG 46 69 46 68 / 0 10 0 0 LFK 47 71 46 70 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/13
Hazardous Weather Outlook National Weather Service Shreveport LA 1121 AM CST Wed Nov 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1121 AM CST Wed Nov 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers will be possible today across portions of Southwest Arkansas and Central and North Louisiana this afternoon through tonight, ahead of a weak cold front that will move into the region. However, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and a few thunderstorms will be possible Sunday night over East Texas, Southeast Oklahoma, and Southwest Arkansas, and over all of the region Monday and Tuesday ahead of a strong cold front and associated upper level trough that will traverse the Plains states and Mississippi Valley. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 724646, 724647.